MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BARD BUTTON GASTROSTOMY TUBE, KIT, 24F; FEEDING TUBE

C.R. BARD, INC. (BASD) -3006260740 BARD BUTTON GASTROSTOMY TUBE, KIT, 24F; FEEDING TUBE
Model Number 000287
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the procedure, bard button allegedly difficult to insert.It was further reported that button allegedly punctured.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, a photo was provided for review.The investigation of the reported event is currently underway.Device (expiry date: 04/2024).
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: although the sample was not returned for evaluation, one electronic photo was provided for review.The investigation is inconclusive for the reported difficulty during insertion issue as the exact circumstances at the time of reported event cannot be verified and the clinical conditions cannot be replicated to confirm these failures.However, the investigation is confirmed for the reported obturator tears dome issue as the obturator was observed to be punctured and teared the dome was noted in the provided picture.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 04/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one obturator handle inserted into a ponsky feeding device, one 60cc syringe, one sealed stoma measuring device package and an unsealed bard button replacement gastrostomy device were returned for evaluation.Gross visual and function testing were performed.In addition, one electronic photo was provided for review.The investigation is inconclusive for the reported difficulty during insertion issue as the exact circumstances at the time of reported event cannot be verified and the clinical conditions cannot be replicated to confirm these failures.However, the investigation is confirmed for the reported obturator tears dome issue as distal end of the obturator shaft was noted to be exposed from the device dome.The center of the feeding device dome was noted to split in half.A definitive root cause could not be determined based upon the provided information labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: (expiry date: 04/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD BUTTON GASTROSTOMY TUBE, KIT, 24F
Common Device Name
FEEDING TUBE
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15444642
Report Number3006260740-2022-03646
Device Sequence Number20015940
Product Code KGC
UDI-Device Identifier10801741087902
UDI-Public(01)10801741087902
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000287
Device Catalogue Number000287
Device Lot NumberHUFS1082
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2022
Supplement Date Received by Manufacturer11/21/2022
05/04/2023
Initial Report FDA Received Date09/19/2022
Supplement Report FDA Received Date12/05/2022
05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 YR
Patient SexMale
Patient Weight36 KG